2016, 10(3): 555-582. doi: 10.3934/amc.2016026

Self-orthogonal codes from the strongly regular graphs on up to 40 vertices

1. 

Department of Mathematics, University of Rijeka, Radmile Matejčić 2, 51000 Rijeka, Croatia

2. 

School of Mathematics, Statistics & Computer Science, University of KwaZulu-Natal, Durban 4000, South Africa

Received  May 2015 Revised  June 2016 Published  August 2016

This paper outlines a method for constructing self-orthogonal codes from orbit matrices of strongly regular graphs admitting an automorphism group $G$ which acts with orbits of length $w$, where $w$ divides $|G|$. We apply this method to construct self-orthogonal codes from orbit matrices of the strongly regular graphs with at most 40 vertices. In particular, we construct codes from adjacency or orbit matrices of graphs with parameters $(36, 15, 6, 6)$, $(36, 14, 4, 6)$, $(35, 16, 6, 8)$ and their complements, and from the graphs with parameters $(40, 12, 2, 4)$ and their complements. That completes the classification of self-orthogonal codes spanned by the adjacency matrices or orbit matrices of the strongly regular graphs with at most 40 vertices. Furthermore, we construct ternary codes of $2$-$(27,9,4)$ designs obtained as residual designs of the symmetric $(40, 13, 4)$ designs (complementary designs of the symmetric $(40, 27, 18)$ designs), and their ternary hulls. Some of the obtained codes are optimal, and some are best known for the given length and dimension.
Citation: Dean Crnković, Marija Maksimović, Bernardo Gabriel Rodrigues, Sanja Rukavina. Self-orthogonal codes from the strongly regular graphs on up to 40 vertices. Advances in Mathematics of Communications, 2016, 10 (3) : 555-582. doi: 10.3934/amc.2016026
References:
[1]

E. F. Assmus, Jr. and J. D. Key, Designs and their Codes,, Cambridge Univ. Press, (1992). doi: 10.1017/CBO9781316529836.

[2]

M. Behbahani and C. Lam, Strongly regular graphs with non-trivial automorphisms,, Discrete Math., 311 (2011), 132. doi: 10.1016/j.disc.2010.10.005.

[3]

T. Beth, D. Jungnickel and H. Lenz, Design Theory I,, Cambridge Univ. Press, (1999).

[4]

W. Bosma, J. Cannon and C. Playoust, The Magma algebra system I: The user language,, J. Symb. Comput., 24 (1997), 235. doi: 10.1006/jsco.1996.0125.

[5]

I. Bouyukliev, On the binary projective codes with dimension 6,, Discrete Appl. Math., 154 (2006), 1693. doi: 10.1016/j.dam.2006.03.004.

[6]

I. Bouyukliev, V. Fack, W. Willems and J. Winne, Projective two-weight codes with small parameters and their corresponding graphs,, Des. Codes Cryptogr., 41 (2006), 59. doi: 10.1007/s10623-006-0019-1.

[7]

A. E. Brouwer and W. H. Haemers, Structure and uniqueness of the $(81,20,1,6)$ strongly regular graph,, Discrete Math., 106/107 (1992), 77. doi: 10.1016/0012-365X(92)90532-K.

[8]

D. Crnković, V. Mikulić Crnković and B. G. Rodrigues, Some optimal codes and strongly regular graphs from the linear group $L_4(3)$,, Util. Math., 89 (2012), 237.

[9]

D. Crnković, B. G. Rodrigues, S. Rukavina and L. Simčić, Self-orthogonal codes from orbit matrices of $2$-designs,, Adv. Math. Commun., 7 (2013), 161. doi: 10.3934/amc.2013.7.161.

[10]

D. Crnković and S. Rukavina, Construction of block designs admitting an abelian automorphism group,, Metrika, 62 (2005), 175. doi: 10.1007/s00184-005-0407-y.

[11]

D. Crnković and S. Rukavina, On some symmetric $(45, 12, 3)$ and $(40,13, 4)$ designs,, J. Comput. Math. Optim., 1 (2005), 55.

[12]

M. Grassl, Bounds on the minimum distance of linear codes and quantum codes,, , (2016).

[13]

W. H. Haemers, R. Peeters and J. M. van Rijckevorsel, Binary codes of strongly regular graphs,, Des. Codes Cryptogr., 17 (1999), 187. doi: 10.1023/A:1008353723204.

[14]

N. Hamada, On the $p$-rank of the incidence matrix of a balanced or partially balanced incomplete block design and its application to error correcting codes,, Hiroshima Math. J., 3 (1973), 153.

[15]

M. Harada and V. D. Tonchev, Self-orthogonal codes from symmetric designswith fixed-point-free automorphisms,, Discrete Math., 264 (2003), 81. doi: 10.1016/S0012-365X(02)00553-8.

[16]

R. Hill and D. E. Newton, Optimal ternary linear codes,, Des. Codes Cryptogr., 2 (1992), 137. doi: 10.1007/BF00124893.

[17]

Z. Janko, Coset enumeration in groups and constructions of symmetric designs,, Ann. Discrete Math., 52 (1992), 275. doi: 10.1016/S0167-5060(08)70919-1.

[18]

C. Jansen, K. Lux, R. Parker and R. Wilson, An Atlas of Brauer Characters,, Oxford Scient. Publ., (1995).

[19]

J. D. Key and K. Mackenzie-Fleming, Rigidity theorems for a class of affine resolvable designs,, J. Combin. Math. Combin. Comput., 35 (2000), 147.

[20]

R. Mathon and A. Rosa, 2-$(v,k,\lambda)$ designs of small order,, in Handbook of Combinatorial Designs (eds. C.J. Colbourn and J.H. Dinitz), (2007), 25.

[21]

B. D. McKay and E. Spence, Classification of regular two-graphs on 36 and 38 vertices,, Austral. J. Combin., 24 (2001), 293.

[22]

B. G. Rodrigues, Self-orthogonal designs and codes from the symplectic groups $S_4(3)$ and $S_4(4)$,, Discrete Math., 308 (2008), 1941. doi: 10.1016/j.disc.2007.04.047.

[23]

B. G. Rodrigues, Some optimal codes related to graphs invariant under the alternating group $A_8$,, Adv. Math. Commun., 5 (2011), 339. doi: 10.3934/amc.2011.5.339.

[24]

L. D. Rudolph, A class of majority logic decodable codes,, IEEE Trans. Inform. Theory, 13 (1967), 305.

[25]

S. S. Sane and M. S. Shrikhande, Quasi-Symmetric Designs,, Cambridge Univ. Press, (1991). doi: 10.1017/CBO9780511665615.

[26]

E. Spence, The strongly regular $(40,12,2,4)$ graphs,, Electron. J. Combin., 7 (2000).

[27]

E. Spence, Strongly regular graphs on at most 64 vertices,, , (2016).

[28]

V. D. Tonchev, Codes,, in Handbook of Combinatorial Designs, (2007), 667.

show all references

References:
[1]

E. F. Assmus, Jr. and J. D. Key, Designs and their Codes,, Cambridge Univ. Press, (1992). doi: 10.1017/CBO9781316529836.

[2]

M. Behbahani and C. Lam, Strongly regular graphs with non-trivial automorphisms,, Discrete Math., 311 (2011), 132. doi: 10.1016/j.disc.2010.10.005.

[3]

T. Beth, D. Jungnickel and H. Lenz, Design Theory I,, Cambridge Univ. Press, (1999).

[4]

W. Bosma, J. Cannon and C. Playoust, The Magma algebra system I: The user language,, J. Symb. Comput., 24 (1997), 235. doi: 10.1006/jsco.1996.0125.

[5]

I. Bouyukliev, On the binary projective codes with dimension 6,, Discrete Appl. Math., 154 (2006), 1693. doi: 10.1016/j.dam.2006.03.004.

[6]

I. Bouyukliev, V. Fack, W. Willems and J. Winne, Projective two-weight codes with small parameters and their corresponding graphs,, Des. Codes Cryptogr., 41 (2006), 59. doi: 10.1007/s10623-006-0019-1.

[7]

A. E. Brouwer and W. H. Haemers, Structure and uniqueness of the $(81,20,1,6)$ strongly regular graph,, Discrete Math., 106/107 (1992), 77. doi: 10.1016/0012-365X(92)90532-K.

[8]

D. Crnković, V. Mikulić Crnković and B. G. Rodrigues, Some optimal codes and strongly regular graphs from the linear group $L_4(3)$,, Util. Math., 89 (2012), 237.

[9]

D. Crnković, B. G. Rodrigues, S. Rukavina and L. Simčić, Self-orthogonal codes from orbit matrices of $2$-designs,, Adv. Math. Commun., 7 (2013), 161. doi: 10.3934/amc.2013.7.161.

[10]

D. Crnković and S. Rukavina, Construction of block designs admitting an abelian automorphism group,, Metrika, 62 (2005), 175. doi: 10.1007/s00184-005-0407-y.

[11]

D. Crnković and S. Rukavina, On some symmetric $(45, 12, 3)$ and $(40,13, 4)$ designs,, J. Comput. Math. Optim., 1 (2005), 55.

[12]

M. Grassl, Bounds on the minimum distance of linear codes and quantum codes,, , (2016).

[13]

W. H. Haemers, R. Peeters and J. M. van Rijckevorsel, Binary codes of strongly regular graphs,, Des. Codes Cryptogr., 17 (1999), 187. doi: 10.1023/A:1008353723204.

[14]

N. Hamada, On the $p$-rank of the incidence matrix of a balanced or partially balanced incomplete block design and its application to error correcting codes,, Hiroshima Math. J., 3 (1973), 153.

[15]

M. Harada and V. D. Tonchev, Self-orthogonal codes from symmetric designswith fixed-point-free automorphisms,, Discrete Math., 264 (2003), 81. doi: 10.1016/S0012-365X(02)00553-8.

[16]

R. Hill and D. E. Newton, Optimal ternary linear codes,, Des. Codes Cryptogr., 2 (1992), 137. doi: 10.1007/BF00124893.

[17]

Z. Janko, Coset enumeration in groups and constructions of symmetric designs,, Ann. Discrete Math., 52 (1992), 275. doi: 10.1016/S0167-5060(08)70919-1.

[18]

C. Jansen, K. Lux, R. Parker and R. Wilson, An Atlas of Brauer Characters,, Oxford Scient. Publ., (1995).

[19]

J. D. Key and K. Mackenzie-Fleming, Rigidity theorems for a class of affine resolvable designs,, J. Combin. Math. Combin. Comput., 35 (2000), 147.

[20]

R. Mathon and A. Rosa, 2-$(v,k,\lambda)$ designs of small order,, in Handbook of Combinatorial Designs (eds. C.J. Colbourn and J.H. Dinitz), (2007), 25.

[21]

B. D. McKay and E. Spence, Classification of regular two-graphs on 36 and 38 vertices,, Austral. J. Combin., 24 (2001), 293.

[22]

B. G. Rodrigues, Self-orthogonal designs and codes from the symplectic groups $S_4(3)$ and $S_4(4)$,, Discrete Math., 308 (2008), 1941. doi: 10.1016/j.disc.2007.04.047.

[23]

B. G. Rodrigues, Some optimal codes related to graphs invariant under the alternating group $A_8$,, Adv. Math. Commun., 5 (2011), 339. doi: 10.3934/amc.2011.5.339.

[24]

L. D. Rudolph, A class of majority logic decodable codes,, IEEE Trans. Inform. Theory, 13 (1967), 305.

[25]

S. S. Sane and M. S. Shrikhande, Quasi-Symmetric Designs,, Cambridge Univ. Press, (1991). doi: 10.1017/CBO9780511665615.

[26]

E. Spence, The strongly regular $(40,12,2,4)$ graphs,, Electron. J. Combin., 7 (2000).

[27]

E. Spence, Strongly regular graphs on at most 64 vertices,, , (2016).

[28]

V. D. Tonchev, Codes,, in Handbook of Combinatorial Designs, (2007), 667.

[1]

Ayça Çeşmelioğlu, Wilfried Meidl. Bent and vectorial bent functions, partial difference sets, and strongly regular graphs. Advances in Mathematics of Communications, 2018, 12 (4) : 691-705. doi: 10.3934/amc.2018041

[2]

Cristian Dobre. Mathematical properties of the regular *-representation of matrix $*$-algebras with applications to semidefinite programming. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 367-378. doi: 10.3934/naco.2013.3.367

[3]

Hui Zhang, Jian-Feng Cai, Lizhi Cheng, Jubo Zhu. Strongly convex programming for exact matrix completion and robust principal component analysis. Inverse Problems & Imaging, 2012, 6 (2) : 357-372. doi: 10.3934/ipi.2012.6.357

[4]

Masaaki Harada, Ethan Novak, Vladimir D. Tonchev. The weight distribution of the self-dual $[128,64]$ polarity design code. Advances in Mathematics of Communications, 2016, 10 (3) : 643-648. doi: 10.3934/amc.2016032

[5]

Dequan Yue, Wuyi Yue. Block-partitioning matrix solution of M/M/R/N queueing system with balking, reneging and server breakdowns. Journal of Industrial & Management Optimization, 2009, 5 (3) : 417-430. doi: 10.3934/jimo.2009.5.417

[6]

Dung Le. On the regular set of BMO weak solutions to $p$-Laplacian strongly coupled nonregular elliptic systems. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3245-3265. doi: 10.3934/dcdsb.2014.19.3245

[7]

Qingshan You, Qun Wan, Yipeng Liu. A short note on strongly convex programming for exact matrix completion and robust principal component analysis. Inverse Problems & Imaging, 2013, 7 (1) : 305-306. doi: 10.3934/ipi.2013.7.305

[8]

Laura Luzzi, Ghaya Rekaya-Ben Othman, Jean-Claude Belfiore. Algebraic reduction for the Golden Code. Advances in Mathematics of Communications, 2012, 6 (1) : 1-26. doi: 10.3934/amc.2012.6.1

[9]

Irene Márquez-Corbella, Edgar Martínez-Moro, Emilio Suárez-Canedo. On the ideal associated to a linear code. Advances in Mathematics of Communications, 2016, 10 (2) : 229-254. doi: 10.3934/amc.2016003

[10]

Serhii Dyshko. On extendability of additive code isometries. Advances in Mathematics of Communications, 2016, 10 (1) : 45-52. doi: 10.3934/amc.2016.10.45

[11]

Eric Babson and Dmitry N. Kozlov. Topological obstructions to graph colorings. Electronic Research Announcements, 2003, 9: 61-68.

[12]

Oded Schramm. Hyperfinite graph limits. Electronic Research Announcements, 2008, 15: 17-23. doi: 10.3934/era.2008.15.17

[13]

J. William Hoffman. Remarks on the zeta function of a graph. Conference Publications, 2003, 2003 (Special) : 413-422. doi: 10.3934/proc.2003.2003.413

[14]

John Kieffer and En-hui Yang. Ergodic behavior of graph entropy. Electronic Research Announcements, 1997, 3: 11-16.

[15]

Matthias Rumberger. Lyapunov exponents on the orbit space. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 91-113. doi: 10.3934/dcds.2001.7.91

[16]

Stefano Galatolo. Orbit complexity and data compression. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 477-486. doi: 10.3934/dcds.2001.7.477

[17]

Shiqiu Liu, Frédérique Oggier. On applications of orbit codes to storage. Advances in Mathematics of Communications, 2016, 10 (1) : 113-130. doi: 10.3934/amc.2016.10.113

[18]

Tian Ma, Shouhong Wang. Block structure and block stability of two-dimensional incompressible flows. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 169-184. doi: 10.3934/dcdsb.2006.6.169

[19]

Kazumine Moriyasu, Kazuhiro Sakai, Kenichiro Yamamoto. Regular maps with the specification property. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2991-3009. doi: 10.3934/dcds.2013.33.2991

[20]

Mario Roy, Mariusz Urbański. Random graph directed Markov systems. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 261-298. doi: 10.3934/dcds.2011.30.261

2017 Impact Factor: 0.564

Metrics

  • PDF downloads (5)
  • HTML views (0)
  • Cited by (0)

[Back to Top]